Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Commuting analytic functions without fixed points


Author: Donald F. Behan
Journal: Proc. Amer. Math. Soc. 37 (1973), 114-120
MSC: Primary 30A20
MathSciNet review: 0308378
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let A be the set of nonidentity analytic functions which map the open unit disk into itself. Wolff has shown that the iterates of $ f \in A$ converge uniformly on compact sets to a constant $ T(f)$, unless f is an elliptic conformal automorphism of the disk. This paper presents a proof that if f and g are in A and commute under composition, and if f is not a hyperbolic conformal automorphism of the disk, then $ T(f) = T(g)$. This extends, in a sense, a result of Shields. The proof involves the so-called angular derivative of a function in A at a boundary point of the disk.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A20

Retrieve articles in all journals with MSC: 30A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0308378-8
PII: S 0002-9939(1973)0308378-8
Keywords: Commuting under composition, iteration, fixed point, angular derivative, Julia lemma, chain rule, Lindelöf theorem
Article copyright: © Copyright 1973 American Mathematical Society